Peripheral ulcerative keratitis-like findings associated with filgrastim

Frederick W. Fraunfelder, Devin Harrison

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

PURPOSE: To describe an ocular side effect occurring with filgrastim therapy. METHODS: Retrospective case report. RESULTS: One week after starting therapy with intravenous filgrastim, a 66-year-old woman developed bilateral keratitis, evidenced by epithelial defects and peripheral corneal infiltrates. When filgrastim was discontinued, symptoms improved within 3 days and resolved within 2 weeks. CONCLUSIONS: Our patient's bilateral keratitis, which abated rapidly after discontinuation of filgrastim, may have been an adverse effect of this drug. Although the patient also took pamidronate, timing and resolution of symptoms make this a less likely culprit. Physicians should be aware of the possibility of filgrastim-associated keratitis, which can be managed by discontinuing the drug or treating with artificial tears.

Original languageEnglish (US)
Pages (from-to)368-369
Number of pages2
JournalCornea
Volume26
Issue number3
DOIs
StatePublished - Apr 1 2007

Keywords

  • Filgrastim
  • Keratitis
  • Ocular side effects

ASJC Scopus subject areas

  • Ophthalmology

Fingerprint Dive into the research topics of 'Peripheral ulcerative keratitis-like findings associated with filgrastim'. Together they form a unique fingerprint.

  • Cite this